Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?). Google
What is your current age, height, weight?
46, 5’11”, 190lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Propecia / generic finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg a day
What condition was being treated with the drug? Hair loss
For how long did you take the drug (weeks/months/years)? 9 years
How old were you, and WHEN (date) did you start the drug? 31
How old were you when you quit, and WHEN (date) did you quit? 40 - quit six years ago
How did you quit (cold turkey or taper off)? Tapered off
How long into your usage did you notice the onset of side effects? 9 years
What side effects did you experience that have yet to resolve since discontinuation?
ED / Gas / sleep / anxiety
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x ] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
[ ] Complete Impotence
[x ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[x] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[c ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
[x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[x] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[x ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[x] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Fasting cleanse / healthy eating / all natural T, Berberine , nettle root , vitamin D - HIIT workouts
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? My Estrogen and cortisol levels are elevated
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I started taking Propecia for hair loss when I was 31 with no noticeable side effects until my 40th birthday when I started having sexual side effects. I immediately did research and found this website and started to taper off the drug. Numerous side effects happened after quitting the drug like anxiety, muscle loss, fatigue, ED and gas and others. My primary physician acknowledge the fact that Propecia can cause problems and suggested natural supplements to start. I’ve been on all natural testosterone booster, berberine, vitamin D and nettle root. Over the past six years my symptoms have gone up and down but have improved overall. About 12 Months ago I considered myself fully cured. Had also stopped taking all natural supplements and was feeling good and sexual functions working properly. Then I caught Covid approximately six weeks ago and since recovering have crashed and ED symptoms resurfaced. I restarted the all natural supplements a few days ago and I am able to have a good sexual functions with Wife again. I think my symptoms will continue to improve but might take more time. I am very empathetic and feel horrible for everyone going through the side effects. Taking this drug was one the worst decision of my life. I have two daughters and a son and hope I did not pass any of these problems to them.